Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 48, NWS Charleston, WV

June 3, 20144 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2014, 10:03 PM EDT for 4 counties in West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2014, 10:03 PM EDT (02:03 UTC)
Expired
Jun 3, 2014, 10:45 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 19 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 980 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
980 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS51 KRLX 040203
SVRRLX
WVC005-043-045-079-040245-
/O.NEW.KRLX.SV.W.0048.140604T0203Z-140604T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  CENTRAL LOGAN COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...

* UNTIL 1045 PM EDT

* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JULIAN...OR 9 MILES NORTHWEST OF MADISON...MOVING SOUTHEAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHARTON...VAN AND SPURLOCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3826 8217 3835 8195 3823 8181 3822 8181
      3822 8184 3819 8182 3819 8181 3821 8181
      3822 8178 3801 8152 3782 8180
TIME...MOT...LOC 0204Z 318DEG 24KT 3815 8188

$$

14
2 follow-up statements
225 
WWUS51 KRLX 040231
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 PM EDT TUE JUN 3 2014

WVC079-040241-
/O.CAN.KRLX.SV.W.0048.000000T0000Z-140604T0245Z/
PUTNAM WV-
1031 PM EDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUTNAM COUNTY IS
CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3782 8180 3816 8208 3827 8186 3823 8181
      3822 8181 3822 8184 3818 8182 3819 8181
      3821 8181 3822 8178 3801 8152
TIME...MOT...LOC 0231Z 318DEG 24KT 3802 8173

$$

WVC005-043-045-040245-
/O.CON.KRLX.SV.W.0048.000000T0000Z-140604T0245Z/
LOGAN WV-LINCOLN WV-BOONE WV-
1031 PM EDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BOONE...EAST CENTRAL LINCOLN AND EAST CENTRAL LOGAN COUNTIES...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MADISON...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHARPLES...VAN...BLAIR...PRENTER...WHARTON AND SYLVESTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3782 8180 3816 8208 3827 8186 3823 8181
      3822 8181 3822 8184 3818 8182 3819 8181
      3821 8181 3822 8178 3801 8152
TIME...MOT...LOC 0231Z 318DEG 24KT 3802 8173

$$

14
066 
WWUS51 KRLX 040241
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 PM EDT TUE JUN 3 2014

WVC005-043-045-040251-
/O.EXP.KRLX.SV.W.0048.000000T0000Z-140604T0245Z/
LOGAN WV-LINCOLN WV-BOONE WV-
1041 PM EDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR BOONE...EAST CENTRAL LINCOLN
AND EAST CENTRAL LOGAN COUNTIES WILL EXPIRE AT 1045 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3782 8180 3816 8208 3827 8186 3823 8181
      3822 8181 3822 8184 3818 8182 3819 8181
      3821 8181 3822 8178 3801 8152
TIME...MOT...LOC 0241Z 318DEG 24KT 3797 8167

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:02 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 3, 10:02 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1002 PM EDT TUE JUN 3 2014

.SYNOPSIS...
A WEAK COLD FRONT SETTLES INTO THE AREA TONIGHT...BEFORE STALLING
OVERNIGHT...AND THEN RETREATING BACK NORTH AS A WARM FRONT ON
WEDNESDAY.  A STRONGER COLD FRONT CROSSES EARLY THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
EVENING UPDATE...SCATTERED THUNDERSTORMS CONTINUE TO CROSS THE
FORECAST AREA THIS EVENING WITH A FEW GETTING ORGANIZED ENOUGH TO
BE STRONG TO SEVERE. SHOULD SEE THOSE CALMING DOWN SHORTLY AND
BECOMING PROGRESSIVELY MORE ISOLATED OVERNIGHT.

PREVIOUS DISCUSSION FOLLOWS...A WEAK COLD FRONT SHOULD PUSH SOUTHEAST
TONIGHT...BEFORE BECOMING STATIONARY LATE TONIGHT. IT APPEARS
FRONT WILL STALL OUT EITHER JUST TO OUR SOUTH OR ACROSS OUR
SOUTHERN ZONES. EXPECT AN AREA OF SHOWERS AND STORMS WILL
ACCOMPANY THIS FEATURE.

FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. MODELS
AND WPC QPF SUGGEST SHOWERS AND STORMS WILL DEVELOP INVOF WARM
FRONT AND MOVE NORTH WITH IT.

SPC HAS PORTIONS OF OUR AREA IN SLIGHT RISK FOR TOMORROW AND
TOMORROW NIGHT. CURRENT THINKING IS THAT SEVERE THREAT SHOULD BE
AFTER 00Z THU. HOWEVER...WOULD NOT BE TOO SURPRISED TO SEE A
SEVERE WEATHER WATCH ISSUED FOR PORTIONS OF OUR REGION BY LATE
AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
SOUTHERN EDGE OF THE WESTERLIES ALOFT WILL DOMINATE. ONE LOW
PRESSURE WILL PASS JUST TO THE NORTH OF OUR AREA ACROSS CENTRAL OHIO
WEDNESDAY EVENING WILL DRAG A COLD FRONT SOUTHEASTWARD THROUGH THE
AREA WEDNESDAY NIGHT AND THURSDAY MORNING. THIS REPRESENTS THE MORE
SOUTHWARD TRACK OF THE LOW PER GFS/CMC RATHER THAN THE FARTHER NORTH
NAM TRACK WHICH APPEARS TO BE THE OUTLIER. WILL USE THE MIDDLE OF
THE ROAD GFS SPEED FOR THIS SYSTEM. THIS SCENARIO WILL HAVE THE
FRONT DROP INTO OUR NORTHWESTERN AREA WEDNESDAY EVENING AND EXIT THE
AREA BY MID MORNING THURSDAY. AT THIS EARLY STAGE...WOULD HAVE TO
CORRELATE THE POPS WITH THE SYNOPTIC FEATURES...SINCE IT IS TOO
EARLY TO DETERMINE ANY MESOSCALE INFLUENCES THROUGH EVOLUTION AND
TRACK OF ANY MESOSCALE COMPLEXES THAT WOULD DEVELOP. THUS...WILL
BRING CAT POPS SOUTHEAST ACROSS THE AREA WEDNESDAY NIGHT...THEN
TAPERING POPS OFF FROM NORTHWEST TO SOUTHEAST MAINLY THURSDAY
MORNING AS THE FRONT PROGRESSES. A FEW STORMS MAY BE ON THE
STRONG...AND POSSIBLY SEVERE SIDE WEDNESDAY EVENING. ON THE OTHER
HAND...NOT EXPECTING WATER PROBLEMS AS THE SYSTEM WILL BE
PROGRESSIVE.

GUIDANCE CLOSE ON THE TEMPERATURES WITH A DRIER AND COOLER AIRMASS
MOVING IN THURSDAY. LOOK FOR TEMPS BELOW NORMAL THURSDAY..IN THE
70S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOLLOWED HPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN
EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND
MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE
AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH
ACROSS THE SOUTHERN GREAT LAKES. A GOOD WARMUP AND MOISTURE INFLUX
AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF SHOWERS
AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS DURING
MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...

COLD FRONT WITH ASSOCIATED STORMS PUSHING SOUTHEAST ACROSS THE
AREA TONIGHT WITH MVFR TO IFR CONDITIONS POSSIBLE IN THE SHOWERS
AND STORMS. IN ADDITION...WET GROUND...LIGHT WINDS AND BREAKS IN
THE CLOUDS MAY RESULT IN THE DEVELOPMENT OF MVFR CONDITIONS ALONG
RIVER VALLEYS AND OTHER FAVORED LOCATIONS.

COLD FRONT WILL THEN MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY.
EXPECT SHOWERS AND STORMS WILL ACCOMPANY THE FRONT...WITH MVFR...
LOCAL IFR...CONDITIONS POSSIBLE. OUTSIDE OF THE STORMS...EXPECT
VFR CONDITIONS WILL RULE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORM THIS
EVENING AND WEDNESDAY COULD VARY BY A COUPLE OF HOURS. TIMING AND
INTENSITY OF RIVER VALLEY FOG COULD ALSO VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  WED 06/04/14
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    H    M    H    H    H    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    L    L    M    L    H
PKB CONSISTENCY  H    H    H    H    H    M    H    H    H    M    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    H

AFTER 00Z THURSDAY...
OCCASIONAL IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV
NEAR TERM...JSH/JR
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...JSH/JR
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EDT TUE JUN 3 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-040845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
431 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE A POSSIBILITY WEDNESDAY AFTERNOON AND NIGHT.
THE TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION.
HOWEVER...DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
LOCALIZED HIGH WATER MAY ALSO BE SEEN IN AREAS THAT RECEIVE
REPEATED DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KMC / TRM

In the hours before

Special weather statement, Jun 3, 7:41 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT TUE JUN 3 2014

OHZ086-087-WVZ006>008-014-040030-
CABELL WV-GALLIA OH-JACKSON WV-LAWRENCE OH-MASON WV-PUTNAM WV-
741 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR EASTERN LAWRENCE AND SOUTHEASTERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...
SOUTHERN JACKSON...MASON AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
830 PM EDT...

AT 737 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR LEON...AND MOUNT ALTO AROUND 755 PM...
SOUTHSIDE...AND COTTAGEVILLE AROUND 800 PM...GRIMMS LANDING...
BUFFALO...AND MILTON AROUND 805 PM...FRAZIERS BOTTOM...AND EVANS
AROUND 810 PM AND ELEANOR AROUND 815 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 41 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 129
AND 141 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3898 8210 3892 8191 3889 8193 3888 8190
      3890 8184 3881 8155 3832 8202 3833 8204
      3837 8205 3837 8209 3865 8247

14
Local storm report, Jun 3, 8:28 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     ELEANOR                 38.54N  81.93W
06/03/2014  E60 MPH          PUTNAM             WV   PUBLIC

&&

EVENT NUMBER RLX1400958

ARB
Local storm report, Jun 3, 8:56 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 SW PENNSBORO          39.26N  81.00W
06/03/2014                   RITCHIE            WV   PUBLIC

            TREES DOWN NEAR BUNNELLS RUN RD AND CUNNINGHAM RUN RD

&&

EVENT NUMBER RLX1400959

ARB
Local storm report, Jun 3, 8:58 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     CHARLESTON              38.35N  81.63W
06/03/2014                   KANAWHA            WV   911 CALL CENTER

            TREE DOWN ON DAVERTON RD

&&

EVENT NUMBER RLX1400960

ARB
Local storm report, Jun 3, 9:04 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     CHARLESTON              38.35N  81.63W
06/03/2014                   KANAWHA            WV   911 CALL CENTER

            HIGH VOLTAGE POWER LINES DOWN ACROSS I77 NEAR EDENS
            FORK EXIT

&&

EVENT NUMBER RLX1400961

ARB
Special weather statement, Jun 3, 9:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT TUE JUN 3 2014

WVZ006-013>015-026-040245-
BOONE WV-CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
948 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR BOONE...EASTERN CABELL...WESTERN
KANAWHA...LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 1045 PM
EDT...

AT 947 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
HAMLIN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SOD...AND MUD AROUND 955 PM...ALKOL...AND
ALUM CREEK AROUND 1000 PM...WOODVILLE AROUND 1005 PM...JULIAN AROUND
1010 PM...DANVILLE...AND TURTLE CREEK AROUND 1020 PM...ASHFORD AND
FOSTER AROUND 1025 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3842 8209 3818 8151 3790 8176 3791 8177
      3794 8178 3794 8181 3810 8201 3832 8223

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:26 PM EDTSevere Thunderstorm WarningRLXCabell, Clay, Jackson, Kanawha, Putnam, Roane49 min
Jun 3, 9:48 PM EDTSpecial Weather StatementRLXBoone, Lincoln57 min
Jun 4, 12:23 PM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Gilmer and 10 more17 hr
Jun 4, 1:13 PM EDTSpecial Weather StatementRLXJackson, Mason32 min
Jun 4, 1:51 PM EDTSpecial Weather StatementRLXWayne24 min
Jun 4, 1:58 PM EDTSpecial Weather StatementRLXPutnam47 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam40 min
Jun 4, 3:02 PM EDTSpecial Weather StatementRLXMingo28 min
Jun 4, 3:18 PM EDTSpecial Weather StatementRLXBoone42 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan49 min
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh46 min
Jun 4, 5:00 PM EDTSpecial Weather StatementRLXWayne45 min
Jun 4, 5:02 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne43 min
Jun 4, 5:04 PM EDTSpecial Weather StatementRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 3 more26 min
Jun 4, 5:31 PM EDTSpecial Weather StatementRLXRaleigh44 min
Jun 4, 6:22 PM EDTSpecial Weather StatementRLXBoone53 min
Jun 4, 6:27 PM EDTSpecial Weather StatementRLXLogan48 min
Jun 4, 6:51 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming39 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.